Alert archive / Michigan / Frost Advisories in 2021
Frost Advisory 5, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at May 12, 2021, 3:28 PM EDT for 16 counties in Michigan. It took effect at May 13, 2021, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2021, 3:28 PM EDT (19:28 UTC)
- In effect from
- May 13, 2021, 2:00 AM EDT
- Expired
- May 13, 2021, 7:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 31 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861 WWUS73 KDTX 121928 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 328 PM EDT Wed May 12 2021 MIZ047>049-053>055-060>063-068>070-075-082-083-131100- /O.NEW.KDTX.FR.Y.0005.210513T0600Z-210513T1100Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Lenawee- Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Adrian, and Monroe 328 PM EDT Wed May 12 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of southeast Michigan. * WHEN...From 2 AM to 7 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at May 12, 3:21 PM EDT, 7 minutes earlier.
Area forecast discussion, May 12, 3:21 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 321 PM EDT Wed May 12 2021 .DISCUSSION... Persistent area of high pressure fixated beneath a gradually building upper height field ensures generally benign weather conditions through the remainder of the work week. A clear sky, limited gradient and very dry ambient environment affords solid radiational cooling potential tonight. Underlying environment will again support lows of middle to upper 30s most locations outside of the Detroit urban heat isoland, sufficient for some patchy frost formation despite a slightly larger dewpoint depression overnight. Moderating thermal profile going forward this week given an increasing thickness field and maximum insolation potential. This positions daytime highs both Thu and Fri to arrive right at the mid May average - upper 60s. Despite the diurnally promoted warming trend, continue to favor a sizable drop in temperatures overnight given the environment. Friday morning lows will again reach the mid to upper 30s outside of metro Detroit. Surface ridging will tend to maintain influence throughout the weekend period, as a slow transition toward lower amplitude mid level west-northwest flow commences. Some increase in cloud may mark this transition, but absent of more meaningful thermal or moisture advection means continued dry and seasonble conditions. General airmass modification nudges highs into the lower 70s. Gradual breakdown of this pattern as some form of upstream height falls initiates a greater advective component provides the next opportunity for precip development early next week. && .MARINE... Broad area of high pressure has settled over Lake Michigan/western lower peninsula today. A tighter pressure gradient along the northeastern edge of this high will allow for a period of moderate WNW winds over far northern Lake Huron this evening into tonight before weakening Thursday morning. The center of high pressure slowly drifts southeast over the rest of the week reaching the Ohio Valley late Friday. Even with this drift, the central Great Lakes will remain firmly underneath the high through early Saturday. Favorable marine condition prevail for the remainder of the work week. && .PREV DISCUSSION... Issued at 154 PM EDT Wed May 12 2021 AVIATION... Quiet aviation conditions as high pressure and a dry airmass will dominate the weather through this TAF period. Daytime heating brought about a FEW-SCT cumulus deck at around 7 kft. These VFR conditions will prevail into tonight with clear skies developing with the loss of daytime heating. Light winds mostly below 10 knots out of north. Winds become lighter tonight with some north- northwesterly component, but may be variable at times. DTW THRESHOLD PROBABILITIES... * None. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...MR MARINE.......KDK AVIATION.....MR You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, May 12, 3:55 AM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 355 AM EDT Wed May 12 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-130900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 355 AM EDT Wed May 12 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-130900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 355 AM EDT Wed May 12 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DRK
Nearby
Frost Advisories in Michigan, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.